Alert archive / Oregon / High Surf Warnings in 2006

High Surf Warning 2, NWS Medford, OR

December 13, 2006Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high surf warning at Dec 13, 2006, 6:19 PM PST for Coos County, Curry County, Douglas County, Oregon. It was in force for 45 hr. 21 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 13, 2006, 6:19 PM PST (02:19 UTC)
Expired
Dec 15, 2006, 2:50 PM PST
In force
45 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 13, 8:03 PM PSTHEAVY RAIN 1.574 Nne Coos Bay, OR24 HOUR TOTAL ENDING 10 AM THIS MORNING.
Dec 14, 6:31 AM PSTHEAVY RAIN 1.07Riddle, ORSPOTTER REPORTED 1.07 INCHES OF RAIN OVER THE PAST 12 HOURS.
Dec 14, 6:31 AM PSTHEAVY RAIN 1.771 N Coos Bay, ORSPOTTER REPORTED 1.77 INCHES OF RAIN IN THE PAST 12 HOURS.
Dec 14, 6:31 AM PSTHEAVY RAIN 1.844 Ne Gold Beach, ORSPOTTERS REPORTED 1.84 INCHES OF RAIN OVER THE PAST 24 HOURS.
Dec 14, 6:31 AM PSTHEAVY RAIN 3.52 Nnw Sitkum, ORSPOTTER REPORTED 3.50 INCHES OF RAIN OVER THE PAST 24 HOURS.
Dec 14, 9:01 AM PSTHEAVY RAIN 1.673 Sse Coos Bay, OR8AM TO 8AM.
Dec 14, 9:09 AM PSTHEAVY RAIN 1.566 Ese Coos Bay, OR9AM TO 9AM.
Dec 14, 9:19 AM PSTHEAVY RAIN 2.232 Ene Myrtle Point, OR6PM TO 9AM.
Dec 14, 9:47 AM PSTHEAVY RAIN 1.5N Langlois, OR
Dec 14, 12:35 PM PSTNON-TSTM WND GST 571 W Bandon, ORAT 1206 PM PST.
Dec 14, 4:14 PM PSTHEAVY RAIN 1.961 N Coos Bay, OR4PM TO 4PM.
Dec 14, 4:16 PM PSTNON-TSTM WND GST 521 Se Brookings, ORMEASURED. WIND FROM THE SOUTH.
Dec 14, 5:15 PM PSTHIGH SUST WINDS 405 Nne Coos Bay, ORALSO A PEAK GUST OF 69 MPH.
Dec 14, 6:25 PM PSTHEAVY RAIN 1.572 N Roseburg, OR24 HOUR AMOUNT ENDING AT 6 PM PST.
Dec 14, 8:10 PM PSTNON-TSTM WND GST 661 Se Bandon, ORPEAK GUST THIS EVENING.
Dec 14, 9:43 PM PSTHEAVY RAIN 2.376 Ese Coos Bay, OR24 HOUR AMOUNT ENDING AT 9 PM PST.
Dec 15, 4:22 AM PSTHEAVY SNOW 4Diamond Lake, OR520 E DIAMOND LAKE SMT, 4 INCHES OF NEW SNOW AND 32 INCHES ALONG THE ROADSIDE.
Dec 15, 5:12 AM PSTHAIL 0.254 Ne Gold Beach, ORHAIL/GRAUPEL WITH HEAVY SHOWER. MELTING ON THE GROUND SHORTLY AFTER FALLING.
Dec 15, 5:12 AM PSTHEAVY RAIN 1.84 Ne Gold Beach, OR1.80 INCHES FROM 5AM THURSDAY THROUGH 5AM FRIDAY.
Dec 15, 9:20 AM PSTHEAVY RAIN 1.23 E Sixes, OR7AM TO 7AM.
Dec 15, 10:00 AM PSTHEAVY RAIN 2.174 Nne Coos Bay, ORMEASURED FROM 12/14-12/15 10AM-10AM. LATE REPORT DUE TO STORM-WINDS-PRODUCED POWER OUTAGE. POWER ONLY RESTORED 3AM ON 12/16.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 2.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2006-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2006-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KMFR 140219
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
619 PM PST WED DEC 13 2006

ORZ021-141030-
/O.UPG.KMFR.SU.Y.0014.000000T0000Z-061216T0600Z/
/O.NEW.KMFR.SU.W.0002.061214T0219Z-061215T1800Z/
SOUTH CENTRAL OREGON COAST-
619 PM PST WED DEC 13 2006

...HIGH SURF WARNING IN EFFECT UNTIL 10 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST FRIDAY. THE HIGH
SURF ADVISORY IS NO LONGER IN EFFECT. 

LARGE WESTERLY SWELL OF 23 TO 25 FEET WILL IMPACT THE COASTAL
WATERS TONIGHT. IN ADDITION A STRONG STORM MOVING INTO THE AREA
WILL ALLOW SOUTH WINDS WILL INCREASE TONIGHT THROUGH TOMORROW WITH
WIND WAVES INCREASING TO 16 FEET BY TOMORROW AFTERNOON. COMBINED
WIND WAVES AND SWELL WILL ALLOW SEAS TO RISE TO 25 TO 26 FEET
TONIGHT. SEAS MAY BRIEFLY DECREASE TO 22 TO 24 FEET DURING THE
DAY THURSDAY AS WESTERLY SWELL SUBSIDES SLIGHTLY... THEN SEAS
WILL INCREASE AGAIN AS WESTERLY SWELL OF AROUND 30 FEET ARRIVES
THURSDAY EVENING AND NIGHT. THESE CONDITIONS WILL GENERATE VERY HIGH
SURF CONDITION ALONG THE COAST.

PEOPLE ARE STRONGLY ENCOURAGED TO REMAIN OUT OF THE SURF ZONE...
AS THESE LARGE SWELLS WILL RESULT IN BREAKING WAVES IN EXCESS OF
30 FEET ALONG THE SHORELINE. WAVES OF THIS MAGNITUDE CAN EASILY
WASH PEOPLE OFF JETTIES AND BEACHES AND INTO THE COLD WATER. LARGE
TREE TRUNKS HIDDEN IN THE SURF CAN BE HURLED ONTO BEACHES AND
JETTIES WITH CRUSHING FORCE. STRONG AND TURBULENT RIP CURRENTS ARE
ALSO LIKELY. ADDITIONALLY...HARBOR ENTRANCES SUCH AS THE COOS BAY
BAR WILL EXPERIENCE LARGE BREAKING WAVES...MAKING ENTRANCE AND
EXIT TREACHEROUS...PARTICULARLY AROUND LOW TIDE.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. PEOPLE ARE ADVISED TO REMAIN WELL CLEAR OF THE HAZARDOUS
SURF.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$

ORZ022-141030-
/O.NEW.KMFR.SU.W.0002.061215T0000Z-061215T1800Z/
/O.EXT.KMFR.SU.Y.0014.061214T0219Z-061215T0000Z/
CURRY COUNTY COAST-
619 PM PST WED DEC 13 2006

...HIGH SURF WARNING IN EFFECT FROM 4 PM THURSDAY TO 10 AM PST
FRIDAY...
...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 10 AM PST
FRIDAY. THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST
THURSDAY. 

LARGE WESTERLY SWELL UP TO 20 TO 22 FEET WILL MOVE INTO THE COASTAL
WATERS TONIGHT...AND INCREASE TO NEAR 30 FEET BY LATE
THURSDAY NIGHT. IN ADDITION...A VERY STRONG STORM WILL MOVE INTO
THE COASTAL WATERS THURSDAY. THIS STORM WILL ALSO GENERATE WIND
WAVES FROM THE SOUTH AROUND 16 FEET. BOTH THE WIND WAVES AND THE
SWELL WILL GENERATE A VERY DANGEROUS HIGH SURF CONDITION ALONG
THE COAST.

PEOPLE ARE STRONGLY ENCOURAGED TO REMAIN OUT OF THE SURF ZONE...
AS THESE LARGE SWELLS WILL RESULT IN BREAKING WAVES IN EXCESS OF
30 FEET ALONG THE SHORELINE. WAVES OF THIS MAGNITUDE CAN EASILY
WASH PEOPLE OFF JETTIES AND BEACHES AND INTO THE COLD WATER.
LARGE TREE TRUNKS HIDDEN IN THE SURF CAN BE HURLED ONTO BEACHES
AND JETTIES WITH CRUSHING FORCE. STRONG AND TURBULENT RIP
CURRENTS ARE ALSO LIKELY. ADDITIONALLY...HARBOR ENTRANCES SUCH AS
AT PORT ORFORD WILL EXPERIENCE LARGE BREAKING WAVES...MAKING
ENTRANCE AND EXIT TREACHEROUS...PARTICULARLY AROUND LOW TIDE.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. PEOPLE ARE ADVISED TO REMAIN WELL CLEAR OF THE HAZARDOUS
SURF.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$

CC
6 follow-up statements
000 
WHUS46 KMFR 141022
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
222 AM PST THU DEC 14 2006

ORZ022-141830-
/O.CON.KMFR.SU.W.0002.061215T0000Z-061215T1800Z/
/O.CON.KMFR.SU.Y.0014.000000T0000Z-061215T0000Z/
CURRY COUNTY COAST-
222 AM PST THU DEC 14 2006

...HIGH SURF WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 10 AM PST FRIDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH SURF WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST FRIDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL
4 PM PST THIS AFTERNOON. 

LARGE WESTERLY SWELL UP TO 20 TO 22 FEET WILL MOVE INTO THE
COASTAL WATERS THIS MORNING...AND INCREASE TO NEAR 30 FEET BY LATE
TONIGHT. IN ADDITION...A VERY STRONG STORM WILL MOVE INTO THE
COASTAL WATERS TODAY. THIS STORM WILL ALSO GENERATE WIND WAVES
FROM THE SOUTH AROUND 16 FEET. BOTH THE WIND WAVES AND THE SWELL
WILL GENERATE A VERY DANGEROUS HIGH SURF CONDITION ALONG THE
COAST.

PEOPLE ARE STRONGLY ENCOURAGED TO REMAIN OUT OF THE SURF ZONE...
AS THESE LARGE SWELLS WILL RESULT IN BREAKING WAVES IN EXCESS OF
30 FEET ALONG THE SHORELINE. WAVES OF THIS MAGNITUDE CAN EASILY
WASH PEOPLE OFF JETTIES AND BEACHES AND INTO THE COLD WATER.
LARGE TREE TRUNKS HIDDEN IN THE SURF CAN BE HURLED ONTO BEACHES
AND JETTIES WITH CRUSHING FORCE. STRONG AND TURBULENT RIP
CURRENTS ARE ALSO LIKELY. ADDITIONALLY...HARBOR ENTRANCES SUCH AS
AT PORT ORFORD WILL EXPERIENCE LARGE BREAKING WAVES...MAKING
ENTRANCE AND EXIT TREACHEROUS...PARTICULARLY AROUND LOW TIDE.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. PEOPLE ARE ADVISED TO REMAIN WELL CLEAR OF THE HAZARDOUS
SURF.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$

ORZ021-141830-
/O.CON.KMFR.SU.W.0002.000000T0000Z-061215T1800Z/
SOUTH CENTRAL OREGON COAST-
222 AM PST THU DEC 14 2006

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. 

LARGE WESTERLY SWELL UP TO 23 TO 25 FEET WILL MOVE INTO THE
COASTAL WATERS THIS MORNING...AND INCREASE TO NEAR 35 FEET BY
LATE TONIGHT. IN ADDITION...A VERY STRONG STORM WILL MOVE INTO THE
COASTAL WATERS TODAY. THIS STORM WILL ALSO GENERATE WIND WAVES
FROM THE SOUTH AROUND 18 FEET. BOTH THE WIND WAVES AND THE SWELL
WILL GENERATE A VERY DANGEROUS HIGH SURF CONDITION ALONG THE
COAST.

PEOPLE ARE STRONGLY ENCOURAGED TO REMAIN OUT OF THE SURF ZONE...
AS THESE LARGE SWELLS WILL RESULT IN BREAKING WAVES IN EXCESS OF
30 FEET ALONG THE SHORELINE. WAVES OF THIS MAGNITUDE CAN EASILY
WASH PEOPLE OFF JETTIES AND BEACHES AND INTO THE COLD WATER. LARGE
TREE TRUNKS HIDDEN IN THE SURF CAN BE HURLED ONTO BEACHES AND
JETTIES WITH CRUSHING FORCE. STRONG AND TURBULENT RIP CURRENTS ARE
ALSO LIKELY. ADDITIONALLY...HARBOR ENTRANCES SUCH AS THE COOS BAY
BAR WILL EXPERIENCE LARGE BREAKING WAVES...MAKING ENTRANCE AND
EXIT TREACHEROUS...PARTICULARLY AROUND LOW TIDE.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. PEOPLE ARE ADVISED TO REMAIN WELL CLEAR OF THE HAZARDOUS
SURF.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$

BURTIS
000 
WHUS46 KMFR 141841
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1041 AM PST THU DEC 14 2006

ORZ022-150245-
/O.UPG.KMFR.SU.Y.0014.000000T0000Z-061215T0000Z/
/O.EXT.KMFR.SU.W.0002.061214T1841Z-061215T1800Z/
CURRY COUNTY COAST-
1041 AM PST THU DEC 14 2006

...HIGH SURF WARNING NOW IN EFFECT UNTIL 10 AM PST FRIDAY...

THE HIGH SURF ADVISORY HAS BEEN UPGRADED TO A HIGH SURF WARNING
WHICH IS NOW IN EFFECT UNTIL 10 AM PST FRIDAY. 

THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT.

LARGE WESTERLY SWELL UP TO 20 TO 22 FEET WILL MOVE INTO THE
COASTAL WATERS AROUND NOON...AND INCREASE TO NEAR 30 FEET BY LATE
TONIGHT. IN ADDITION...A VERY STRONG STORM WILL MOVE INTO THE
COASTAL WATERS TODAY. THIS STORM WILL ALSO GENERATE WIND WAVES
FROM THE SOUTH AROUND 16 FEET. BOTH THE WIND WAVES AND THE SWELL
WILL GENERATE A VERY DANGEROUS HIGH SURF CONDITION ALONG THE
COAST.

STAY OUT OF THE SURF ZONE...AS THESE LARGE SWELLS WILL RESULT IN
BREAKING WAVES IN EXCESS OF 30 FEET ALONG THE SHORELINE. WAVES OF
THIS MAGNITUDE CAN EASILY WASH PEOPLE OFF JETTIES AND BEACHES AND
INTO THE COLD WATER. LARGE TREE TRUNKS HIDDEN IN THE SURF CAN BE
HURLED ONTO BEACHES AND JETTIES WITH CRUSHING FORCE. STRONG AND
TURBULENT RIP CURRENTS ARE ALSO LIKELY. ADDITIONALLY...HARBOR
ENTRANCES AT PORT ORFORD AND BROOKINGS WILL EXPERIENCE LARGE
BREAKING WAVES...MAKING ENTRANCE AND EXIT
TREACHEROUS...PARTICULARLY AROUND LOW TIDE.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$

ORZ021-150245-
/O.CON.KMFR.SU.W.0002.000000T0000Z-061215T1800Z/
SOUTH CENTRAL OREGON COAST-
1041 AM PST THU DEC 14 2006

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. 

LARGE WESTERLY SWELL UP TO 23 TO 25 FEET WILL MOVE INTO THE
COASTAL WATERS AROUND NOON...AND INCREASE TO NEAR 35 FEET BY LATE
TONIGHT. IN ADDITION...A VERY STRONG STORM WILL MOVE INTO THE
COASTAL WATERS TODAY. THIS STORM WILL ALSO GENERATE WIND WAVES
FROM THE SOUTH AROUND 18 FEET. BOTH THE WIND WAVES AND THE SWELL
WILL GENERATE A VERY DANGEROUS HIGH SURF CONDITION ALONG THE
COAST.

STAY OUT OF THE SURF ZONE...AS THESE LARGE SWELLS WILL RESULT IN
BREAKING WAVES IN EXCESS OF 30 FEET ALONG THE SHORELINE. WAVES OF
THIS MAGNITUDE CAN EASILY WASH PEOPLE OFF JETTIES AND BEACHES AND
INTO THE COLD WATER. LARGE TREE TRUNKS HIDDEN IN THE SURF CAN BE
HURLED ONTO BEACHES AND JETTIES WITH CRUSHING FORCE. STRONG AND
TURBULENT RIP CURRENTS ARE ALSO LIKELY. ADDITIONALLY...HARBOR
ENTRANCES SUCH AS THE COOS BAY BAR WILL EXPERIENCE LARGE BREAKING
WAVES...MAKING ENTRANCE AND EXIT TREACHEROUS...PARTICULARLY AROUND
LOW TIDE.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$
FB
000 
WHUS46 KMFR 142242
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
242 PM PST THU DEC 14 2006

ORZ021-022-150645-
/O.CON.KMFR.SU.W.0002.000000T0000Z-061215T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
242 PM PST THU DEC 14 2006

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. 

LARGE WESTERLY SWELL OF 23 TO 25 FEET WILL MOVE INTO THE
COASTAL WATERS THIS EVENING...AND INCREASE TO AROUND 30 TO 33
FEET BY LATE TONIGHT. IN ADDITION...A VERY STRONG STORM IS
BRINGING HIGH WINDS AHEAD OF A COLD FRONT TO THE COASTAL WATERS
THIS AFTERNOON THROUGH LATE TONIGHT. THIS STORM IS GENERATING WIND
WAVES FROM THE SOUTH AROUND 17 TO 19 FEET. BOTH THE WIND WAVES AND
THE SWELL WILL GENERATE VERY DANGEROUS HIGH SURF CONDITIONS ALONG
THE COAST.

STAY OUT OF THE SURF ZONE...AS THESE LARGE SWELLS WILL RESULT IN
BREAKING WAVES IN EXCESS OF 30 FEET ALONG THE SHORELINE. WAVES OF
THIS MAGNITUDE CAN EASILY WASH PEOPLE OFF JETTIES AND BEACHES AND
INTO THE COLD WATER. LARGE TREE TRUNKS HIDDEN IN THE SURF CAN BE
HURLED ONTO BEACHES AND JETTIES WITH CRUSHING FORCE. STRONG AND
TURBULENT RIP CURRENTS ARE ALSO LIKELY. ADDITIONALLY...HARBOR
ENTRANCES SUCH AS THE COOS BAY BAR WILL EXPERIENCE LARGE BREAKING
WAVES...MAKING ENTRANCE AND EXIT TREACHEROUS...PARTICULARLY
AROUND LOW TIDE.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$

CC
000 
WHUS46 KMFR 150630
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1030 PM PST THU DEC 14 2006

ORZ021-022-151430-
/O.EXT.KMFR.SU.W.0002.000000T0000Z-061215T2300Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
1030 PM PST THU DEC 14 2006

...HIGH SURF WARNING NOW IN EFFECT UNTIL 3 PM PST FRIDAY...

THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 3 PM PST FRIDAY. 

LARGE WESTERLY SWELL OF 20 TO 24 FEET MOVED INTO THE COASTAL
WATERS THIS EVENING. SWELL WILL INCREASE TO 26 TO 28 FEET LATE
TONIGHT THEN REMAIN AROUND 25 FEET FRIDAY MORNING THROUGH FRIDAY
AFTERNOON.

STAY OUT OF THE SURF ZONE...AS THESE LARGE SWELLS WILL RESULT IN
BREAKING WAVES IN EXCESS OF 25 FEET ALONG THE SHORELINE. WAVES OF
THIS MAGNITUDE CAN EASILY WASH PEOPLE OFF JETTIES AND BEACHES AND
INTO THE COLD WATER. LARGE TREE TRUNKS HIDDEN IN THE SURF CAN BE
HURLED ONTO BEACHES AND JETTIES WITH CRUSHING FORCE. STRONG AND
TURBULENT RIP CURRENTS ARE ALSO LIKELY. ADDITIONALLY...HARBOR
ENTRANCES SUCH AS THE COOS BAY BAR WILL EXPERIENCE LARGE BREAKING
WAVES...MAKING ENTRANCE AND EXIT TREACHEROUS...PARTICULARLY AROUND
LOW TIDE.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$

DW
000 
WHUS46 KMFR 151110
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
310 AM PST FRI DEC 15 2006

ORZ021-022-160500-
/O.EXT.KMFR.SU.W.0002.000000T0000Z-061216T0500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
310 AM PST FRI DEC 15 2006

...HIGH SURF WARNING NOW IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

LARGE SWELLS OF 23 TO 29 FEET ARE MOVING THROUGH THE COASTAL
WATERS FROM THE WEST THIS MORNING. THESE SWELLS WILL PEAK IN
HEIGHT EARLY THIS MORNING AND WILL REMAIN AT OR ABOVE 20 FEET 
THROUGH THIS EVENING.

STAY OUT OF THE SURF ZONE...AS THESE LARGE SWELLS WILL RESULT IN
LARGE BREAKING WAVES IN EXCESS OF 30 FEET ALONG THE SHORELINE.
WAVES OF THIS MAGNITUDE CAN EASILY WASH PEOPLE OFF JETTIES AND
BEACHES AND INTO THE COLD WATER. LARGE TREES AND OTHER DEBRIS HIDDEN
IN THE SURF CAN BE HURLED ONTO BEACHES AND JETTIES WITH CRUSHING
FORCE. STRONG AND TURBULENT RIP CURRENTS ARE ALSO LIKELY.
ADDITIONALLY...HARBOR ENTRANCES SUCH AS THE COOS BAY BAR WILL
EXPERIENCE LARGE BREAKING WAVES...MAKING ENTRANCE AND EXIT
TREACHEROUS...PARTICULARLY AROUND LOW TIDE.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$

BTL
000 
WHUS46 KMFR 152250
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
250 PM PST FRI DEC 15 2006

ORZ021-022-160600-
/O.CAN.KMFR.SU.W.0002.000000T0000Z-061216T0500Z/
/O.NEW.KMFR.SU.Y.0015.061215T2250Z-061216T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
250 PM PST FRI DEC 15 2006

...HIGH SURF WARNING IS CANCELLED...
...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
HIGH SURF WARNING HAS BEEN CANCELLED. 

HEAVY SWELL IS NOW SUBSIDING ALONG THE COAST...BUT WILL REMAIN IN
THE 20 TO 25 FOOT RANGE THROUGH THIS EVENING.

STAY OUT OF THE SURF ZONE...AS THESE SWELLS WILL RESULT IN LARGE
BREAKING WAVES IN EXCESS OF 20 FEET ALONG THE SHORELINE. WAVES OF
THIS MAGNITUDE CAN EASILY WASH PEOPLE OFF JETTIES AND BEACHES AND
INTO THE COLD WATER. LARGE TREES AND OTHER DEBRIS HIDDEN IN THE
SURF CAN BE HURLED ONTO BEACHES AND JETTIES WITH CRUSHING FORCE.
STRONG AND TURBULENT RIP CURRENTS ARE ALSO LIKELY.
ADDITIONALLY...HARBOR ENTRANCES SUCH AS THE COOS BAY BAR WILL
EXPERIENCE LARGE BREAKING WAVES...MAKING ENTRANCE AND EXIT
TREACHEROUS...PARTICULARLY AROUND LOW TIDE.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

STOCKTON

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high surf warning went out at Dec 13, 2:42 PM PST, 3 hours 37 minutes earlier.

Area forecast discussion, Dec 13, 2:42 PM PST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
242 PM PST WED DEC 13 2006

.SHORT TERM...MODELS ARE COMING CLOSER TO AGREEMENT WITH THE SYSTEM
COMING IN THURSDAY. SREF ANOMALIES ARE SHOWING MORE THAN 5 STANDARD
DEVIATIONS FROM NORMAL WITH THE DEPTH OF THE LOW AND WIND ANOMALIES
INDICATING A MUCH STRONGER THAN NORMAL SYSTEM. 850 MB WINDS ARE
INDICATING A VERY STRONG WIND EVENT FOR THE COAST WITH WINDS 70-80KT
FROM THE SOUTHWEST. THIS SYSTEM COULD DEEPEN RAPIDLY WHEN IT HITS
THE COAST WITH 700MB JET FROM THE SOUTHWEST BEING FED BY STRONG
THETA-E FROM THE BARRIER JET ALONG THE COAST. INLAND GRADIENT AND SW
700MB WINDS OF 70+KT ARE INDICATING HIGH WINDS WARNING WINDS IN THE
SHASTA VALLEY AND A WIND ADVISORY EAST OF THE CASCADES AHEAD OF THE
FRONT. AGAIN WITH BROAD ISENTROPIC LIFT AND ONSHORE FLOW OROGRAPHIC
LIFT THE NAM12 QPF AMOUNTS DO NOT SEEM AT ALL UNREASONABLE. THE HIGH
QPF COMBINES WITH THE HIGH WINDS WILL CONTRIBUTE TO A HIGHER NUMBER
OF TREES BEING BLOWN OVER...ESPECIALLY ALONG THE COAST. THE FROPA
WILL USHER IN A MUCH COOLER AIR MASS THAT WILL BRING SNOW LEVELS
DOWN TO NEAR VALLEYS FLOORS FRIDAY MORNING.

.LONG TERM...GOOD AGREEMENT BETWEEN THE GFS AND ECMWF WITH THE COLD
UPPER TROUGH MOVING INLAND ON SATURDAY...WHICH WOULD PROVIDE MOSTLY
CLOUDY SKIES AND A CHANCE OF MAINLY LIGHT SHOWERS AND SNOW SHOWERS
BUT A SNOW LEVEL REMAINING QUITE LOW AT 2000 TO 2500 FEET. WILL
MAINTAIN BELOW NORMAL TEMPERATURES AND A BROAD BRUSH OF SLIGHT
CHANCE TO CHANCE POPS SUNDAY THROUGH TUESDAY AS MODELS DISAGREE ON
HOW QUICKLY THE TROUGH WILL EXIT. BUT...WATCH FUTURE MODEL RUNS FOR
CONSISTENCY WITH THE LATEST GFS. IT HAS WHAT MAY BE A BIT TOO
PROGRESSIVE SOLUTION FORECASTING A BROAD RIDGE TO BUILD OVER THE
EASTERN PACIFIC SUNDAY THEN PUSH INLAND MONDAY PROVIDING A DECREASE
IN CLOUD COVER EXCEPT AREAS OF NIGHT AND MORNING VALLEY LOW CLOUDS
AND FOG. GIVEN THE PRESENCE OF SOME SEMBLANCE OF A RIDGE IN THE
REGION FOR THE FIRST HALF OF NEXT WEEK...THE STORM DOOR MIGHT NOT BE
COMPLETELY CLOSED BUT ANY SYSTEMS WOULD LIKELY BE WEAK.

&&

.AVIATION...MVFR TO IFR CONDITIONS WILL AGAIN BECOME WIDESPREAD OVER
MUCH OF THE REGION AS ANOTHER ROUND OF HEAVY PRECIPITATION MOVES
INTO THE REGION.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 1 PM THURSDAY TO 1 AM PST FRIDAY FOR ORZ029-
     ORZ030-ORZ031.
     SNOW ADVISORY FROM 4 PM THURSDAY TO 4 AM PST FRIDAY FOR ORZ027-
     ORZ028-ORZ029-ORZ030.
     HIGH WIND WARNING FROM 4 AM THURSDAY TO 1 AM PST FRIDAY FOR .
     HIGH SURF ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY
     FOR .
     HIGH SURF WARNING FROM 4 PM THURSDAY TO 10 AM PST FRIDAY FOR
     ORZ021-ORZ022.
     HIGH SURF ADVISORY UNTIL 4 PM PST THURSDAY FOR .
     SNOW ADVISORY FROM 4 PM THURSDAY TO 4 AM PST FRIDAY FOR ORZ023-
     ORZ024-ORZ026.
     WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY
     NIGHT FOR ORZ025.
     SNOW ADVISORY FROM 4 PM THURSDAY TO 4 AM PST FRIDAY FOR .
     HIGH WIND WARNING FROM 4 AM THURSDAY TO 1 AM PST FRIDAY FOR
     ORZ021-ORZ022.
     HIGH SURF ADVISORY UNTIL 4 PM PST THURSDAY FOR ORZ021.
     HIGH SURF ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY
     FOR ORZ022.

CA...WIND ADVISORY FROM 1 PM THURSDAY TO 1 AM PST FRIDAY FOR CAZ083-
     CAZ084-CAZ085.
     SNOW ADVISORY FROM 4 PM THURSDAY TO 4 AM PST FRIDAY FOR CAZ082-
     CAZ083-CAZ084-CAZ085.
     SNOW ADVISORY FROM 4 PM THURSDAY TO 4 AM PST FRIDAY FOR CAZ080-
     CAZ081.
     HIGH WIND WARNING FROM 10 AM TO 10 PM PST THURSDAY FOR CAZ081.

PACIFIC COASTAL WATERS...STORM WARNING FROM 6 AM TO 10 PM PST
THURSDAY FOR PZZ356-PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 10 PM PST FRIDAY FOR PZZ350-PZZ356-
     PZZ370-PZZ376.
     STORM WARNING FROM 6 AM THURSDAY TO 4 AM PST FRIDAY FOR PZZ350-
     PZZ370.

SVEN/FB
Hazardous weather outlook, Dec 13, 6:00 AM PST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
600 AM PST WED DEC 13 2006

PZZ350-353-370-373-141230-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
430 AM PST WED DEC 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STORM FORCE WINDS EXPECTED THURSDAY NIGHT. SEE COASTAL WATERS
FORECAST FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ356-141230-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
600 AM PST WED DEC 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STORM FORCE WINDS EXPECTED THURSDAY NIGHT. SEE COASTAL WATERS
FORECAST FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ376-141230-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
430 AM PST WED DEC 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STORM FORCE WINDS EXPECTED THURSDAY NIGHT. SEE COASTAL WATERS
FORECAST FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ021-022-141230-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
430 AM PST WED DEC 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST. HIGH WIND WATCH
FROM LATE TONIGHT. SEE HIGH WIND PRODUCT FOR DETAILS. HIGH SURF
ADVISORY FROM 10 PM PST. SEE COASTAL HAZARD MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH WIND WATCH CONTINUES THROUGH LATE THURSDAY NIGHT. HIGH SURF
ADVISORY CONTINUES THROUGH 10 PM PST FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ025-027-140600-
EASTERN DOUGLAS COUNTY FOOTHILLS-SOUTH CENTRAL OREGON CASCADES-
430 AM PST WED DEC 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

SNOW ADVISORY ABOVE 4500 FEET FROM 10 AM PST TO 10 PM PST. SEE
SNOW ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS  EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ028-140600-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
430 AM PST WED DEC 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

SNOW ADVISORY ABOVE 5500 FEET FROM 10 AM PST TO 10 PM PST. SEE SNOW
ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

In the hours before

Local storm report, Dec 13, 1:26 PM PST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
126 PM PST WED DEC 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HEAVY RAIN       1 SSW OBRIEN            42.06N 123.71W
12/13/2006  M2.00 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            12 AM TO 115 PM WEDNESDAY 12/13.

&&

STAVISH
Local storm report, Dec 13, 4:09 PM PST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
409 PM PST WED DEC 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HEAVY RAIN       1 N HAPPY CAMP          41.80N 123.38W
12/13/2006  M2.30 INCH       SISKIYOU           CA   TRAINED SPOTTER

            24 HOUR TOTAL ENDING 4 PM TODAY.

&&

STAVISH

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 7:50 PM PSTWinter Weather AdvisoryMFRKlamath, Lake37 hr
Dec 14, 3:14 AM PSTWinter Storm WarningMFRDouglas29 hr

Nearby

High Surf Warnings in Oregon, 2006Every high surf warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.